This continuation of loose stools despite using Asacol in crohn's disease can be due to few important reasons such as;
1. Inadequate treatment; may be you need escalation of dose of asacol. Or you need a different formulation of mesalamine (Asacol) (such as timed release or PH sensitive formulations ----- one release mesalamine slowly through out the gut therefore supplying mesalamine to all parts of gut equally; which the other release mesalamine only at colonic ph in high concentration). The choice of formulation depends upon what specific area of your bowel is involved.
Also there are number of other drugs that can be used such as immune modulators and biologics (which provide a rapid relief from the symptoms).
Please note that longer the disease remain in remission, lower are the chances of complications (such as colorectal cancer).
2. Bacterial overgrowth: it is a complication in which there is multiplication of large number of bacteria in small bowel, and can be diagnosed easily by means of a "breath test" and if found to be positive, a round of antibiotics can cure this problem.
3. Irritable Bowel Syndrome: yes, this can co-exist with crohns and may be responsible for the continued loose stools you have. Drugs like colofac can help in this situation.
4. Colon cancer: although the risks increase in long standing crohn's disease, i will consider a re-do colonoscopy if there was weight loss or if the symptoms continued despite treatment or if the symptoms get worse. Other wise, a surveillance colonoscopy for colorectal cancer is planned 8-10 years after diagnosis.
So at this point, you should get back to your doctor, discuss all these details with her, and get further management plan chalked out that suits best to your needs.
She may optimize drug's dose, change/add new drugs, may order some tests.
My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.
If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.